MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET007533
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a healthcare professional, during a mechanical thrombectomy, an embotrap ii 5x33 revascularization device (et007533, 24f077av) was impeded in distal end of an unspecified microcatheter (mc) and could not pass through the microcatheter.The doctor only retracted the stent alone, and found the distal end of the stent was damaged.The doctor switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.It was noted that prior to the procedure, the stent packaging and the stent were inspected in good condition.Additional event information received on 06-jun-2025 indicated that the insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.The rhv was tightened.There was no difficulty flushing the device.The device could be advanced through the hub.There was no damage (i.E.Kink) identified on the microcatheter.The device was still able to move within the microcatheter.Two passes were made to attempt to retrieve the clot.The vessels were ¿normal¿.The procedural was delay/prolonged for ¿about 15 minutes¿ due to the event.The procedure prolongation did not result in a patient adverse consequence.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The complaint was submitted with a photograph of the device, which is pending further analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer's ref #: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by a healthcare professional, during a mechanical thrombectomy, an embotrap ii 5x33 revascularization device (et007533, 24f077av) was impeded in distal end of an unspecified microcatheter (mc) and could not pass through the microcatheter.The doctor only retracted the stent alone and found the distal end of the stent was damaged.The doctor switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.It was noted that prior to the procedure, the stent packaging and the stent were inspected in good condition.Additional event information received on 06-jun-2025 indicated that the insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.The rhv was tightened.There was no difficulty flushing the device.The device could be advanced through the hub.There was no damage (i.E.Kink) identified on the microcatheter.The device was still able to move within the microcatheter.Two passes were made to attempt to retrieve the clot.The vessels were "normal".The procedural was delay/prolonged for ¿about 15 minutes¿ due to the event.The procedure prolongation did not result in a patient adverse consequence.Review of the provided photograph showed evidence of damage on the outer cage of the stent portion of the device.Therefore, the complaint event is confirmed.It was not possible from the provided pictures to determine if the device was permanently deformed.There was no evidence of further damage or defects present on the embotrap device in the provided photographs.While the complaint event can be confirmed, the root cause cannot be determined from the provided photographs and information.The examination under magnification of the returned embotrap device showed evidence of slight dislocations to the distal coil on the returned device.Severe damage was identified on the distal portion of the outer cage.Four fractured struts were identified.No other damage was noted.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned embotrap device could not be passed through a 0.0195¿ id tube.The ptfe insertion tool was dimensionally inspected and found to be within specification for the inner and outer diameter.Device insertion and delivery assessments were performed using the returned embotrap device and a sample prowler select plus microcatheter.The returned embotrap device could not be inserted into the sample prowler select plus microcatheter and delivered to the distal tip without resistance.The complaint event was therefore confirmed.A recreation was attempted for the damage identified on the outer cage of the device.The recreation showed that deploying the device in tortuous anatomy along with multiple torquing maneuvers to attempt to retrieve the stent may have caused the damage observed on the returned device.While the main aspect of the complaint event (impeded in microcatheter and damage on embotrap device) is confirmed, the root cause could not be determined.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.A device history review (dhr) associated with lot 24f077av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway CA H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22170971
Report Number3011370111-2025-00049
Device Sequence Number9199877
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public(01)10886704081326(17)270608(10)24F077AV
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET007533
Device Lot Number24F077AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/10/2025
07/04/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/19/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown